Wednesday, 23 May 2018

Months 2 and 3 on Roaccutane


So here we are nearing the end of month 3 on roaccutane, and I cannot believe how quickly time has flown by. I went to see my dermatologist at the end of month 2 and some changes were implemented. If you want a quick summary of what happened in month one you can read it here.

At the start of month 2, my skin broke out and I ended up with a line of five spots across the side of my head. I have found that it is taking weeks and weeks for the spots to heal as they crust over and then the new skin now takes much longer to replenish. During month 2 I have had less of my normal pus filled spots across my chin which I have been very happy about.

In the last post I mentioned how dry my skin has got and I think it is getting a little bit better. I have been applying copious amounts of moisturiser day and night and it has definitely been helping. My nose was flaking with dry skin non stop and my makeup was constantly clinging to it. I have been using a facial scrub around my nose to get rid of all the excess flaking which I have found to be working really well.

My lips are still causing me the most problems of all. They are still very, very dry. I have lots of lip balms and I have had some cracks form in the side of my lips. I feel like no matter what I do until I end my treatment my lips are going to be in this condition. I just need to keep on with applying the lip balms and hopefully no further problems will occur.

With the arrival of this sunny weather which we have been lucky enough to have, I have found out that my skin definitely burns easier and becomes much more irritated in the sun. I have purchased some factor 50 and I have been applying it whenever the sun decides to make an appearance. I have also bought from Primark a lip balm with also contains factor 50 which has been so useful, and I am definitely going to stock up on them for the summer as a normal lip balm just does not do the trick.

When I went to the last dermatologist appointment at the end of month 2 he asked me how I was getting on, he said he would now be putting me on 50mg upping me from my original 40mg dose. I have been on the 50mg for three weeks as I write this post and there is one side effect in particular which I have noticed, and that is that twice a week I have been getting really bad headaches. I have always got the occasional headaches but with some analgesia they always go away within a short period of time. I am not sure whether they have been migraines but my head has felt like it is exploding and I have been bed bound. I have decided that if these continue I am going to drop back down to 40mg, and then discuss it with my dermatologist who I have a meeting with mid June when it will be the end of month 4.

I do not know what it is or whether it is just my hospital but I feel like they always want me in and out as quick as possible. The appointments are always running late, this time it being an hour and when I get in there I feel like he seemed really disinterested. I always go with a mental list of everything I want to ask as otherwise I would definitely walk out without my questions being answered. I asked him if he thinks that 6 months would be the total treatment time, but he just shrugged and said I don't know. I know he can not guarantee how long I will be on the treatment, but some positivism and reassurance would have been nice. By the next appointment I will be at the end of my month 4, and hopefully my skin will have continued to improve and I will get a better indicated as to how long I need to continue taking them for.

Lucy
xoxo
SHARE:

No comments:

Post a comment

Blogger Template by pipdig